Chuntian Wang’s Paper One of Most Read Math Articles of 2018

Congratulations to Assistant Professor Chuntian Wang whose paper entitled “Crime modeling with truncated Lévy flights for residential burglary models” was one of the most-read mathematics articles of 2018. The paper was published in the Mathematical Models and Methods in Applied Sciences Journal, Vol. 28, No. 09, pp. 1857-1880 (2018), and the ranking can be viewed […]

Read More

Hai Dang Nguyen Awarded a 2019 SIAM Prize

June 2019 Prize Spotlight: SIAM Conference on Control and Its Applications Hai Dang Nguyen was awarded the 2019 SIAM Activity Group on Control and Systems Theory Prize at the SIAM Conference on Applications of Control (CT19), held June 19-21, 2019 in Chengdu, China. Professor Nguyen received the award and delivered his prize lecture, “Some New […]

Read More

NSF Grant, UA to Provide Boost to Tuscaloosa-Area Math Educators

TUSCALOOSA, Ala. — The National Science Foundation has awarded The University of Alabama a $2.85 million grant to strengthen content knowledge, teaching practice and leadership among math teachers in the greater Tuscaloosa area. Of the total funding, nearly 70 percent is direct support to teachers selected to participate. UA researchers are recruiting full-time math teachers in […]

Read More

Video Showcasing the Department of Mathematics

A video entitled  has been created to showcase the UA Department of Mathematics.

Read More

Fulbright Scholar Alexey Karapetyants Visits Tuscaloosa

On Friday, November 30, 2018, Alexey Karapetyants gave a talk entitled “On some Bergman type spaces of functions of nonstandard growth and related questions” to the UA Department of Mathematics faculty and graduate students. This talk was funded by the Fulbright Foundation through their Outreach Lecturing Fund.  

Read More

Analysis Seminar – José María Martell (Instituto de Ciencias Matematicas, Madrid Spain)

Title: Understanding BMO and VMO using elliptic systems in the upper-half space Abstract: Harmonic Analysis plays a fundamental role in the study of boundary value problems for elliptic operators. In the simplest case of the Laplacian in the upper half-space, the Dirichlet boundary value problem with data in BMO (i.e., having bounded mean oscillation) is solved […]

Read More

Applied Mathematicians Win NSF Grants and Host International Conference

From the October 2018 Desktop News | Drs. Shibin Dai and Shan Zhao recently received two grants, worth more than $300,000, from the National Science Foundation to fund their research in applied mathematics. To top it off, the two are serving on the organizing committee for the 2019 international National Science Foundation conference on mathematical molecular bioscience […]

Read More

Shibin Dai Awarded NSF Grants

Congratulations to Dr. Shibin Dai, who has been awarded two grants from the National Science Foundation. NSF DMS-1815746: Complex amphiphilic structures and the functionality of biomaterials, 2018-2021, total amount: $217,087 (PI).  ​NSF DMS-1802863: Degenerate diffusion in complex amphiphilic network structures, 2017-2019, total amount $86,170 (PI). This is a transfer of DMS-1411438. 

Read More